MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician was attempting to use a h1-m hawkone directional atherectomy device to treat a plaque lesion with little calcification in the right mid sfa.The lesion was 60 mm in length with 80% stenosis.The artery diameter was 5 mm with no tortuosity.The device was prepped as per the ifu.A 6 fr 55cm non-medtronic sheath was used in the procedure.A 5 mm spider fx embolic protection device was also used.The vessel was not pre-dilated.No resistance was experienced during advancement.It was reported that after treatment with the hawkone device, it became stuck in the sheath upon attempting to remove it from the patient, post atherectomy treatment.The device was removed by holding the pressure and removing it together with the spider device and the sheath.A different access site was obtained using ultrasound guided rt antegrade approach via the common femoral artery to complete the procedure with a 5x6 in.Pact admiral dcb.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the hawkone catheter was loaded through a 6f cook sheath over a spider fx capture wire.Visual inspection: the cook sheath was inspected.Dried blood was noted within the hemostat valve.It was observed the coils from within the sheath were stretched out approximately 11.5cm from the distal external blue end of the sheath.The od of the sheath noted buckling approximately around the light blue distal end of the sheath and 8cm buckling of the sheath was noted.Under microscope the distal rim showed a longitudinal tear.The loaded spider fx was inspected: approximately 10cm of the spider fx was outside of the distal tip of the h1.No damage or anomalies were noted to the filter assembly.The exposed capture wire between the distal assembly and the distal end of the sheath showed the green ptfe stripped/skived at some locations (18-19 cm from the tip of the spider fx).The hawkone was inspected: the torque shaft beneath the strain relief showed a bend of approximately 45 degrees.No damage was observed to the visible areas of the torque shaft not loaded within the sheath.The distal assembly was inspected and noted the guidewire tubing was intact; however, the proximal end of the guidewire tubing showed signs of stretching out/upward.The cutter window location of the distal assembly showed a bend inward to limit the space and restricted the ability to retract the cutter.The outside edges of the bend showed a sharp angle at each end of the cutter window (proximal and distal).The outer diameter of the distal assembly was measured with the spider fx loaded.The highest measurement taken of the distal assembly at the area of the cutter window which measured out to 0.0825".The outer diameter of the distal assembly was within specification indicated on flush tip (0.085" maximum).Functional testing: the capture wire was pushed and pulled distal the sheath with no resistance.The capture wire was attempted to be pushed and pulled proximal the sheath and resistance was encountered.The hawkone unit was attempted to be pulled back through the sheath.Resistance was encountered and the hawkone did not move.The distal tip of the sheath was cut and observed dried biological debris.A collar within the sheath was noted and was likely the point of experienced resistance.The collar was removed and compared to a 6f opening catheter scale from the lab.The was no indication the inner diameter of the collar was deformed.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6949097
Report Number2183870-2017-00444
Device Sequence Number16421904
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Catalogue NumberH1-M
Device Lot NumberA487979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;